Alert archive / Kansas / Wind Advisories in 2007
Wind Advisory 3, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Feb 16, 2007, 2:55 PM CST for 23 counties in Kansas. It took effect at Feb 16, 2007, 6:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2007, 2:55 PM CST (20:55 UTC)
- In effect from
- Feb 16, 2007, 6:00 PM CST
- Expired
- Feb 17, 2007, 5:40 AM CST
- In force
- 12 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KTOP 162055 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 255 PM CST FRI FEB 16 2007 .A COMPLEX SITUATION WILL UNFOLD TONIGHT AS SHORTWAVE ENERGY MOVES SOUTHEAST ACROSS THE CENTRAL PLAINS. AS IT DOES...SURFACE LOW PRESSURE WILL MOVE INTO NORTHERN MISSOURI CREATING A TIGHT PRESSURE GRADIENT OVER THE ENTIRE AREA. THIS IS EXPECTED TO PUSH SUSTAINED WINDS UP TO 30 MPH WITH HIGHER GUSTS BEHIND A COLD FRONT. KSZ008-009-020-021-034-035-170500- /O.NEW.KTOP.WI.Y.0003.070217T0000Z-070217T1200Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 255 PM CST FRI FEB 16 2007 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SATURDAY. WINDS WILL SWITCH TO THE NORTHWEST BEHIND A COLD FRONT AND INCREASE TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH. THIS COULD CAUSE BLOWING SNOW TO DRIFT OVERNIGHT TONIGHT. THIS WILL LIKELY CREATE DIFFICULT DRIVING CONDITIONS. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. $$ KSZ010-022-023-036>039-054>056-058-059-170500- /O.NEW.KTOP.WI.Y.0003.070217T0400Z-070217T1200Z/ MARSHALL-RILEY-POTTAWATOMIE-GEARY-MORRIS-WABAUNSEE-SHAWNEE-LYON- OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...MANHATTAN... JUNCTION CITY...TOPEKA...EMPORIA...OTTAWA 255 PM CST FRI FEB 16 2007 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM CST SATURDAY. WINDS WILL SWITCH TO THE NORTHWEST BEHIND A COLD FRONT AND INCREASE TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH. THIS COULD CAUSE BLOWING SNOW TO DRIFT OVERNIGHT TONIGHT. THIS WILL LIKELY CREATE DIFFICULT DRIVING CONDITIONS. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. $$
3 follow-up statements
000 WWUS73 KTOP 170436 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1036 PM CST FRI FEB 16 2007 KSZ008>010-020>023-034>039-054>056-058-059-171100- /O.CON.KTOP.WI.Y.0003.000000T0000Z-070217T1200Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-POTTAWATOMIE-OTTAWA- DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-LYON-OSAGE-FRANKLIN- COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...EMPORIA...OTTAWA 1036 PM CST FRI FEB 16 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY. STRONG NORTHWEST WINDS WILL SPREAD ACROSS THE AREA BY MIDNIGHT. SUSTAINED SPEEDS OF AROUND 30 MPH WITH GUSTS AROUND 45 MPH CAN BE EXPECTED. THE WINDS SHOULD SUBSIDE EARLY SATURDAY MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KTOP 170905 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 305 AM CST SAT FEB 17 2007 KSZ008-009-020-021-034-035-171015- /O.CAN.KTOP.WI.Y.0003.000000T0000Z-070217T1200Z/ REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 305 AM CST SAT FEB 17 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WIND ADVISORY. STRONG NORTHWEST WINDS ARE NO LONGER EXPECTED AND HAVE DECREASED INTO THE 20 TO 25 MPH RANGE. WINDS WILL CONTINUE TO GUST NEAR 30 MPH THROUGH SUNRISE. $$ KSZ011-012-024-026-040-171200- /O.EXA.KTOP.WI.Y.0003.000000T0000Z-070217T1200Z/ NEMAHA-BROWN-JACKSON-JEFFERSON-DOUGLAS- INCLUDING THE CITIES OF...HIAWATHA...LAWRENCE 305 AM CST SAT FEB 17 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. STRONG NORTHWEST WINDS WITH SUSTAINED SPEEDS OF AROUND 30 MPH WITH GUSTS AROUND 45 MPH CAN BE EXPECTED. THE WINDS SHOULD SUBSIDE BY SUNRISE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ010-022-023-036>039-054>056-058-059-171200- /O.CON.KTOP.WI.Y.0003.000000T0000Z-070217T1200Z/ MARSHALL-RILEY-POTTAWATOMIE-GEARY-MORRIS-WABAUNSEE-SHAWNEE-LYON- OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...MANHATTAN... JUNCTION CITY...TOPEKA...EMPORIA...OTTAWA 305 AM CST SAT FEB 17 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. NORTHWEST WINDS WITH SUSTAINED SPEEDS AROUND 30 MPH WITH GUSTS TO AROUND 45 MPH CAN BE EXPECTED THROUGH 6 AM. THE WINDS SHOULD SUBSIDE AROUND SUNRISE. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KTOP 171140 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 540 AM CST SAT FEB 17 2007 KSZ010>012-022>024-026-036>040-054>056-058-059-171245- /O.CAN.KTOP.WI.Y.0003.000000T0000Z-070217T1200Z/ MARSHALL-NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-GEARY- MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY- ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...MANHATTAN... JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA 540 AM CST SAT FEB 17 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS HAVE DECREASED TO THE 20 TO 30 MPH RANGE EARLY THIS MORNING WHICH IS BELOW ADVISORY LEVELS. WINDS WILL CONTINUE TO GUST AROUND 35 MPH THROUGH THE MORNING HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Feb 16, 12:02 PM CST, 2 hours 53 minutes earlier.
Area forecast discussion, Feb 16, 12:02 PM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO ADD ADVISORY IN WWA NATIONAL WEATHER SERVICE TOPEKA KS 1202 PM CST FRI FEB 16 2007 .DISCUSSION... COMPLICATED FORECAST GIVEN THE WAA ABOVE THE BOUNDARY LAYER. THIS HAS IMPLICATIONS FOR PRECIP TYPE AND TEMPS. HAVE UPDATED THE FORECAST MAINLY TO ADJUST WEATHER TYPE AND POPS. REGIONAL RADARS SHOW AN AREA OF PRECIP MOVING ACROSS NORTH CENTRAL KS. REPORTS FROM THESE AREAS HAVE BEEN MAINLY FREEZING RAIN MIXED WITH SLEET AS THE PRECIP MOVES THROUGH. ADDITIONALLY THERE HAVE BEEN SEVERAL REPORTS OF BLOWING SNOW ACROSS NORTH CENTRAL KS AS SOUTHERLY WINDS GUSTS TO NEAR 40 MPH. WITH THIS IN MIND...DECIDED TO ISSUE A WINTER WEATHER ADVISORY. BECAUSE IT IS SUCH A NARROW BAND OF PRECIP...THE CONDITIONS ARE NOT EXPECTED TO LAST FOR VERY LONG...BUT THEY WILL CAUSE DIFFICULTIES FOR TRAVELERS. WILL BE WATCHING THING EVOLVE TO SEE IF TEMPS REMAIN BELOW FREEZING ACROSS NORTHEAST AND EAST CENTRAL KS AS THE PRECIP CONTINUES TO MOVE EAST...AND MAY NEED TO EXPAND THE ADVISORY LATER THIS AFTERNOON. DIRECTLY BEHIND THE PRECIP...WARM AIR IS MIXING TO THE GROUND AND TEMPS ARE WARMING INTO THE MID AND UPPER 30S. THEREFORE LEFT HIGHS FOR THIS AFTERNOON PRETTY MUCH UNCHANGED. HOWEVER THE RUC HAS SHOWN LESS MIXING ACROSS FAR EASTERN SECTIONS OF THE FORECAST AREA...AND THINK THAT THE STRONGER MIXING BEHIND THE PRECIP SHIELD WILL BE LATE IN THE DAY. THEREFORE ADJUSTED HIGHS FOR FAR EASTERN SECTIONS DOWN A FEW DEGREES KEEPING THEM IN THE LOWER 30S. && WOLTERS .PREV DISCUSSION /351 AM CST/... MAIN CONCERNS FOR THIS FORECAST ARE TEMPERATURES AND PRECIPITATION CHANCES FOR THIS AFTERNOON AND TONIGHT. LATEST WATER VAPOR LOOP SHOWED SHORTWAVE TROUGH OVER MONTANA THIS MORNING WITH ANOTHER WAVE UPSTREAM ACROSS BRITISH COLUMBIA. TEMPERATURES ACROSS WESTERN KANSAS HAVE BEEN SLOWLY RISING WITH WARMER AIR ALSO BEGINNING TO MOVE INTO NORTH CENTRAL KANSAS. FOR TODAY TEMPERATURES WILL WARM INTO THE MID TO UPPER 30S. INCREASING CLOUDS FROM THE MONTANA CLIPPER WILL KEEP TEMPERATURES FROM RISING MUCH ABOVE THE MID 30S. MOISTURE WILL BE LACKING ACROSS MOST OF THE FORECAST AREA AHEAD OF THE APPROACHING WAVE THIS AFTERNOON ESPECIALLY IN THE SOUTHERN CWA AND HAVE CONTINUED A CHANCE OF SOME SPRINKLES OR FLURRIES THERE. FURTHER NORTH AND NORTHEAST WHERE FORCING WILL BE THE GREATEST HAVE LEFT A CHANCE OF RAIN AND SNOW THIS AFTERNOON...PER FORECAST SOUNDINGS. THE CLIPPER MOVES THROUGH BY EARLY EVENING AND A COLD FRONT WILL ROAR THROUGH THE CWA AND EXPECT GUSTY WINDS BEHIND THE FRONT. TEMPERATURE PROFILES SUGGEST THAT ANY PRECIPITATION WILL CHANGE OVER TO SNOW SO HAVE REMOVED MENTION OF RAIN FOR THE EVENING AND JUST WENT WITH LOW CHANCE FOR LIGHT SNOW. LITTLE ACCUMULATION IS EXPECTED WITH MOST LIKELY AREA TO RECEIVE A FEW TENTHS BEING THE NORTHEAST CORNER NEAR THE NEBRASKA AND MISSOURI BORDERS. LOWS TONIGHT WILL ONLY COOL INTO THE LOWER 20S. PATTERN SHIFT TO A MORE AMPLIFIED PATTERN WITH A RIDGE BUILDING OVER THE CENTRAL PLAINS ON SUNDAY WITH A TROUGH DEVELOPING IN THE WEST. GOOD WARM ADVECTION AND WESTERLY 850 MB WINDS WILL HELP SEND THE TEMPS INTO THE UPPER 40S SUNDAY THEN INTO THE UPPER 40S TO LOWER 50S ON MONDAY. TUESDAY STILL LOOKS MILD ALTHOUGH UPPER TROUGH IS FORECAST TO MOVE INTO THE PLAINS WITH ANOTHER FRONT MOVING THROUGH LATE INT HE DAY. MAY NEED TO ADJUST TEMPERATURES DOWNWARD SOME AND MADE A SLIGHT ADJUSTMENT TO CURRENT FORECAST. STILL LOOKS DRY BUT EAST CENTRAL KANSAS MAY BE ON THE NORTHERN EDGE OF ANY PRECIPITATION. NO OTHER CHANGES TO THE FORECAST. && .TOP WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY IN EFFECT UNTIL 3PM THIS AFTERNOON FOR AREAS WEST OF A COUNCIL GROVE TO MARYSVILLE LINE. &&
Hazardous weather outlook, Feb 16, 1:51 PM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 151 PM CST FRI FEB 16 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-171200- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 151 PM CST FRI FEB 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTERY MIX OF FREEZING RAIN...SLEET...AND SNOW WILL MOVE ACROSS NORTH CENTRAL AND NORTHEAST KANSAS THIS AFTERNOON...AND INTO EAST CENTRAL KANSAS LATE THIS AFTERNOON INTO THIS EVENING. GUSTY WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS WILL ALSO CREATE AREAS OF BLOWING SNOW. A WINTER WEATHER ADVISORY HAS BEEN POSTED FOR NORTH CENTRAL KANSAS THIS AFTERNOON...AND ACROSS NORTHEAST AND EAST CENTRAL KANSAS LATE THIS AFTERNOON INTO THIS EVENING. MOTORISTS SHOULD BE ALERT FOR SLICK SPOTS ON ROADWAYS...ESPECIALLY ON BRIDGES AND OVERPASSES. BY THE MID TO LATE AFTERNOON HOURS...TEMPERATURES ARE EXPECTED WARM ABOVE THE FREEZING MARK OVER NORTH CENTRAL KANSAS. THE WINTRY MIX WILL DIMINISH FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA LATE THIS AFTERNOON AND INTO THE EARLY MORNING HOURS. STRONG WINDS ACROSS THE AREA TODAY WILL CONTINUE INTO THE OVERNIGHT HOURS...SHIFTING FROM THE SOUTH THIS AFTERNOON TO THE NORTHWEST THIS EVENING. THIS WILL EXACERBATE BLOWING AND DRIFTING OF SNOW...PARTICULARLY FOR COUNTIES WITH SEVERAL INCHES OF SNOW ALREADY ON THE GROUND. HIGH PROFILE VEHICLES SHOULD ALSO EXPECT DIFFICULTY WITH TRAVEL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT THE TYPE OF WINTER PRECIPITATION FALLING AND ANY ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
In the hours before
Local storm report, Feb 16, 2:46 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
246 PM CST FRI FEB 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM SLEET CLAY CENTER 39.38N 97.12W
02/16/2007 M0.12 INCH CLAY KS TRAINED SPOTTER
SLEET FREEZING RAIN MIX MEASURED AT 1/8 INCH
&&
BYRNEThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 11:50 AM CST | Winter Weather Advisory | TOP | Clay, Cloud, Dickinson, Geary, Jackson, Jefferson and 12 more | 6 hr |
| Feb 16, 1:22 PM CST | Winter Weather Advisory | TOP | Anderson, Coffey, Douglas, Franklin | 6 hr |
| Feb 16, 2:46 PM CST | Snow and Blowing Snow Advisory | TOP | Brown, Douglas, Jackson, Jefferson, Nemaha | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.